MAUDE Adverse Event Report: C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER

C.R. BARD, INC. (GFO) LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Model Number 9004
Medical Device Problem Codes Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/15/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Analysis/device evaluation: upon receipt of the sample, visual examination of the entire length of the catheter did not reveal any noticeable damage.Functional testing revealed negative pressure could not be maintained.The catheter¿s balloon was attempted to be inflated, but the attempt was unsuccessful due to a material rupture which was identified in the distal end of the balloon.Under magnification, the balloon was examined to characterize the material rupture, which has a crescent shape appearance facing towards the distal tip of the catheter.The catheter tip was also damaged, in a similar crescent shape, facing towards the catheter's balloon which is the opposite of the material rupture.A lot history review revealed this is the only complaint associated with balloon rupture for this lot.A device history record (dhr) review was performed and noted the device was manufactured to specification prior to being released for distribution.There was nothing found to indicate there was a manufacturing related cause for this event.Conclusion: returned product analysis confirmed the material rupture to have a crescent shape appearance facing towards the distal tip of the catheter.The catheter tip was also damaged, in a similar crescent shape facing towards the catheter's balloon which is the opposite of the material rupture.The balloon appears to be fully intact.There was nothing found to indicate there was a manufacturing related cause for this event.A definitive root cause for the rupture could not be determined.It is unknown if procedural issues or patient anatomy contributed to the reported event.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported a lutonix percutaneous transluminal drug coated balloon (dcb) dilatation catheter allegedly was unable to inflate once delivered to the target lesion.The health care professional (hcp) used an ipsilateral approach to treat the distal superficial femoral artery (sfa) and proximal popliteal artery.The vessel was not tortuous in nature.The hcp prepared the lutonix dcb and removed the balloon protector without issues.Reportedly, negative pressure was not applied during preparation and there was no damage to the catheter.Since the balloon did not inflate, the hcp removed the balloon without issues.The procedure was completed with another device.Reportedly, the hcp visually inspected the balloon afterwards and noted "a small lesion at the balloon".The lutonix dcb was requested to be returned for evaluation.No adverse patient outcomes were reported.

Brand Name
LUTONIX 035 DRUG COATED BALLOON PTA CATHETER
Common Device Name
DRUG COATED BALLOON PTA CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (GFO)
289 bay road
queensbury NY 12804
MDR Report Key6775730
Report Number3006513822-2017-00153
Device Sequence Number13646214
Product Code ONU
UDI-Device Identifier00801741123139
UDI-Public(01)00801741123139
Combination Product (Y/N)N
PMA/510(K) Number
P130024
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/30/2019
Device Model Number9004
Device Catalogue Number9090413400040
Device Lot NumberGFAV2508
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2017
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/08/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1